Alert archive / California / Frost Advisories in 2013
Frost Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 3, 2013, 3:47 AM PST. It took effect at Mar 4, 2013, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 3:47 AM PST (11:47 UTC)
- In effect from
- Mar 4, 2013, 12:00 AM PST
- Expired
- Mar 4, 2013, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS76 KEKA 031147 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PST SUN MAR 3 2013 CAZ001-040100- /O.NEW.KEKA.FR.Y.0001.130304T0800Z-130304T1600Z/ REDWOOD COAST- 347 AM PST SUN MAR 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE MID 30S. LIGHT NORTHERLY WINDS ARE EXPECTED TO KEEP CRESCENT CITY IN THE UPPER 30S. * LOCATIONS...COASTAL DEL NORTE AND HUMBOLDT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ002-076-040100- /O.NEW.KEKA.FR.Y.0001.130304T0800Z-130304T1600Z/ MENDOCINO COAST-MENDOCINO INTERIOR- 347 AM PST SUN MAR 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. RURAL INTERIOR AREAS MAY SEE A FEW LOCATIONS DROP BELOW FREEZING. * LOCATIONS...COASTAL AND INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
5 follow-up statements
908 WWUS76 KEKA 032344 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 344 PM PST SUN MAR 3 2013 CAZ076-041245- /O.EXT.KEKA.FR.Y.0001.130304T0800Z-130304T1700Z/ MENDOCINO INTERIOR- 344 PM PST SUN MAR 3 2013 ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING TEMPERATURES AROUND SUNRISE. * LOCATIONS...INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ001-002-041245- /O.EXT.KEKA.FR.Y.0001.130304T1200Z-130304T1600Z/ REDWOOD COAST-MENDOCINO COAST- 344 PM PST SUN MAR 3 2013 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM PST MONDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE MID 30S. LIGHT NORTHERLY WINDS ARE EXPECTED TO KEEP CRESCENT CITY IN THE UPPER 30S. * LOCATIONS...COASTAL DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
159 WWUS76 KEKA 040433 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 833 PM PST SUN MAR 3 2013 CAZ076-041700- /O.CON.KEKA.FR.Y.0001.130304T0800Z-130304T1700Z/ MENDOCINO INTERIOR- 833 PM PST SUN MAR 3 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING TEMPERATURES AROUND SUNRISE. * LOCATIONS...INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ001-002-041600- /O.CON.KEKA.FR.Y.0001.130304T1200Z-130304T1600Z/ REDWOOD COAST-MENDOCINO COAST- 833 PM PST SUN MAR 3 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE MID 30S. LIGHT NORTHERLY WINDS ARE EXPECTED TO KEEP CRESCENT CITY IN THE UPPER 30S. * LOCATIONS...COASTAL DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
894 WWUS76 KEKA 040801 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1201 AM PST MON MAR 4 2013 CAZ001-002-040915- /O.CAN.KEKA.FR.Y.0001.130304T1200Z-130304T1600Z/ REDWOOD COAST-MENDOCINO COAST- 1201 AM PST MON MAR 4 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. CLOUD COVER HAS MOVED ONTO THE COAST AND TEMPERATURES WILL STAY TOO WARM TO ALLOW FROST TO FORM. $$ CAZ076-041700- /O.CON.KEKA.FR.Y.0001.000000T0000Z-130304T1700Z/ MENDOCINO INTERIOR- 1201 AM PST MON MAR 4 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING TEMPERATURES AROUND SUNRISE. * LOCATIONS...INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
350 WWUS76 KEKA 041144 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST MON MAR 4 2013 CAZ076-041700- /O.CON.KEKA.FR.Y.0001.000000T0000Z-130304T1700Z/ MENDOCINO INTERIOR- 344 AM PST MON MAR 4 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING TEMPERATURES AROUND SUNRISE. * LOCATIONS...INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
646 WWUS76 KEKA 041635 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 AM PST MON MAR 4 2013 CAZ076-041745- /O.EXP.KEKA.FR.Y.0001.000000T0000Z-130304T1700Z/ MENDOCINO INTERIOR- 835 AM PST MON MAR 4 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 2, 3:35 PM PST, 12 hours 12 minutes earlier.
Area forecast discussion, Mar 2, 3:35 PM PST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 335 PM PST SAT MAR 2 2013 .SYNOPSIS...A WEAK COLD FRONT WILL BRING SOME LIGHT RAIN TO THE NORTH COAST TONIGHT. A RIDGE OF HIGH PRESSURE WILL BRIEFLY BRING DRY WEATHER TO THE AREA SUNDAY INTO MONDAY BEFORE ANOTHER COLD FRONT BRINGS RAIN AND MOUNTAIN SNOW LATE MONDAY THROUGH THURSDAY. && .DISCUSSION...SAT IMAGERY SHOWS UPPER TROUGH APPROACHING THE REGION THIS AFTERNOON. RADAR IMAGERY SHOWING INCREASING RETURNS OVER THE PAST COUPLE OF HOURS. WEAK FRONT WILL PUSH THROUGH CWA OVERNIGHT WITH -RA DEVELOPING LATE THIS AFTERNOON AND EVENING BECOMING SCT-ISOLD SHOWERS IN THE WAKE OF THE FRONT. SNOW LEVELS CURRENTLY AROUND 7KFT WILL FALL TO AROUND 5KFT OVERNIGHT. PRECIP CHCS WILL DIMINISH ACROSS MOST OF CWA BY DAY BREAK WITH SOME SHOWERS LINGERING ACROSS ERN TRINITY AND SERN MENDO COUNTY THROUGH SUN MORNING. SKIES WILL CLEAR SUN WITH DRY WX PERSISTING INTO MON. MOSTLY CLEAR SKIES OVERNIGHT WILL ALLOW TEMPS TO FALL OVERNIGHT INTO MON ALLOWING FOR FROST TO DEVELOP AND FROST ADVISORIES WILL LIKELY BE NEEDED ACROSS INTERIOR MENDO AND POSSIBLY COASTAL ZONES. ELECTED TO HOLD OFF ON AN ADVISORY ATTM TO BETTER IDENTIFY TIMING AND AREAL COVERAGE. MODELS CONTINUE TO SHOW ANOTHER...STRONGER STORM APPROACHING THE REGION LATE MON. MODELS CONTINUE TO SHOW SOME TIMING DIFFERENCES WITH NAM AND GFS SLIGHTLY FASTER THAN EC. PRECIP WILL LIKELY DEVELOP MON NIGHT AND CONTINUE THROUGH THE DAY TUE. SNOW LEVELS WITH THIS SYSTEM WILL BEGIN NEAR 6KFT AND FALL TO AROUND 3500 FT TUE AND CONTINUE TO FALL TO AROUND 2500 FT WED. PRECIP WILL BECOME CONVECTIVE TUE AFTERNOON AND CONTINUE THROUGH WED AS THE UPPER LOW DRIFTS ACROSS CWA. ALTHOUGH MODELS SHOW COLD AIR ALOFT...700MB AND 500MB TEMPS AS LOW AS -12C AND -32C...BUFKIT SOUNDINGS SHOW LAPSE RATES AROUND 7C/KM. SMALL HAIL COULD ACCOMPANY HEAVIER SHOWERS WED INTO THU. GIVEN THE UNCERTAINTY AND THE TIME RANGE...ELECTED TO KEEP MENTION OUT OF FCST ATTM. MODELS CONTINUE TO SHOW AN UPPER RIDGE BUILDING OVER THE E PAC FRI WITH DRY AND WARM WX EXPECTED THROUGH THE WEEKEND. && .MARINE...THE SEAS WILL GRADUALLY INCREASE TONIGHT AS A WESTERLY SWELL PROPAGATES THROUGH THE WATERS. THE WINDS WILL REMAIN LIGHT THIS AFTERNOON THEN INCREASE FROM THE NORTH THIS EVENING AND TONIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA. THE WINDS AND SEAS WILL SUBSIDE ON MONDAY THEN INCREASE MONDAY NIGHT AND TUESDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE WATERS TONIGHT AND SUNDAY. SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS ALL THE WATERS TUESDAY DUE TO THE INCREASE IN THE WINDS AND SEAS AS THE COLD FRONT MOVES THROUGH THE AREA. && .AVIATION...COASTAL AIRPORTS WERE INFLUENCE TODAY BY HIGH PRESSURE RIDGING THAT BROUGHT TYPICAL LOW CLOUDS...FOG AND PATCHY DRIZZLE UNDER A STABLE AIRMASS TO THE AREA. A PLETHORA STREAM OF HIGH CLOUDS ASSOCIATED WITH THE RIDGE MASKED MOST OF NORTHERN CALIFORNIA AND PRETTY MUCH HID LOW CLOUDS AND FOG ON SATELLITE. AS A SHORT RIDGE TROF AND ASSOCIATED COLD FRONT APPROACHES THE REGION TONIGHT...EXPECT MOSTLY IFR-MVFR CONDITIONS TO CONTINUE AT THE COAST. RADAR RADAR SHOWS LIGHT RAIN...NOT YET IMPRESSIVE OFFSHORE. LIGHT RAIN WILL SPREAD SOUTH OVERNIGHT...BUT SHOULD BE RATHER NEGLIGIBLE OVER THE INTERIOR. EXPECT DRYING ON SUNDAY AS ANOTHER SHORTWAVE RIDGE BRIEFLY MOVES OVER THE AREA. TA && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 4 AM PST MON FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 2, 5:47 AM PST, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 547 AM PST SAT MAR 2 2013 CAZ001>004-076-031400- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 547 AM PST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NEAR FREEZING TO FREEZING TEMPERATURES ARE LIKELY ALONG THE COAST AND IN INLAND AREAS SUNDAY NIGHT INTO MONDAY MORNING. A STRONG COLD FRONT WILL BRING GUSTY WINDS AND RAIN TO THE COASTAL AREAS STARTING MONDAY NIGHT. INLAND SIGNIFICANT RAIN AND SNOW IS LIKELY. SNOW LEVELS WILL BE AROUND 5000 FEET ON TUESDAY AHEAD OF THE FRONT. BEHIND THE FRONT SNOW LEVELS WILL FALL TO 2000 TO 3000 FEET TUESDAY NIGHT THROUGH THURSDAY. SMALL HAIL IS ALSO POSSIBLE...WITH THE BEST CHANCE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:07 AM PST | Gale Watch | EKA | 24 hr | |
| Mar 3, 2:56 PM PST | Small Craft Advisory | EKA | 40 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.